I started taking Prevacid for acid reflux about two weeks ago, after a visit to the ER determined that chest pain I experienced wasn't cardiac. The Prevacid worked and stopped my chest pain, which confirmed the acid reflux theory.
However, during the past two weeks, I've developed headaches, anxiety, mood swings, nervousness, and other varied symptoms. I also just generally don't "feel like myself," for lack of a better description.
I was wondering if anyone else out there experienced something similar while taking Prevacid.
Wow! Oddly enough I've been going through the exact same thing. I started taking Prevacid back in November due to my sensitive stomach/acid reflux. When I first started takin it I noticed I'd have headaches, constantly go to the bathroom, and just felt VERY weird and not like myself. I thought it was anxiety but then I decided to go off the pills and I did and about a week after I felt back to my normal self. I then started taking them again two weeks ago because my stomach was getting bad and I noticed a day or so after I had the weird feeling, headaches..and everything again so just a few days ago I stopped and am feeling better day by day. It's weird how a pill can do that to you *if it indeed is what the problem is* so yeah definitely think it can be the prevacid. I totally stopped them and am not just takng alka selzer whenever I need. It's much better and doesn't effect me.
Do you have any other symptoms from it?
I've been getting this burning sensation throught my arms and legs and I don't know if that has anything to do with it.
I'm so glad you posted. . .your experience makes me feel a little better that this is all indeed the Prevacid.
Headaches have been my main symptom, but it's not the traditional headache. . .for me, it feels like a creepy-crawly sensation across my scalp in addition to a general pressure or squeezing. I also get a tingly sensation over my face.
I stopped taking Prevacid a few days ago, and though I'm still experiencing symptoms, they seem to be less frequent and less intense. On my second day of skipping my dose, I did experience a weak feeling through my body--not really dizziness, but a feeling that I needed to sit down.
Let's see, a few other things I've felt since starting Prevacid are chills, fatigue, lethargy. . .no burning sensations as you've described.
Who would think all these feelings could come from an acid reducer?
No prob! It's good to know you've got someone that knows what you are talking about and is going through the same thing!
My headaches are still there. I just feel this pressure on my forehead and eyes..kinda a dizzy feeling that goes and comes. I've also had the tingly feeling as well. It's really weird. Mine hasn't truly gone away yet but I guess it takes time.
Some of your symptoms sound a bit like anxiety too. Have you've ever had that? I hear acid reflux/anxiety sometimes go hand in hand.
I've had some problems with anxiety, but it's always been related to public speaking. I've never just had anxiety without a specific, logical cause. Plus, for me, the progression of my recent health issues started with the chest pain incident. The headaches and other issues didn't happen until after I started the Prevacid.
I'm thinking the acid reflux may be genetic for me, as my mom also has problems with this.
I did some reading on side effects of Prevacid, and it can cause anxiety and related symptoms. Perhaps I'm one of the lucky ones who get to experience that part of the side effects. Why couldn't it have just been weird dreams or sweating?
I am so glad I ran accross this site. I thought I was going crazy and to find others like me. I feel nervous and shaky and sometime feel like my heart races at times. I tried taking prevacid every other day and that doesn't seem to help my reflux. I had these same symtoms on nexium but they were worse. I've asked my doctor and he's told me it's just stress and anxiety. Thank you guys for posting your comments. I feel better knowing I'm not alone.
I have just started reading this as my 10 year daughter is on Prevacid. Long story short..she has suffered from anxiety for a few years however it has been controlled by her zoloft. This summer she was having reflux and was precsribed Prevacid. Since then she has been MARKEDLY suffering from Anxiety and emotional distress. It just dawned on me that perhaps this is in part from her Prevacid. I stopped giving it to her yesterday...and of all coincidences she had a better day. Additionally, she has been suffering from the need to urinate frequently...and lo and behold...yesterday was better for that too. So..my question is...AM I CRAZY or is this related? Any comments would be most welcome as I am at wits end. We have been seeing a psychiatrist and therapist too just for an FYI.
I have been experiencing the same things anxiety wise! Here's a link of reviews of prevacid posted by users, and it's very eye opening. http://www.askapatient.com/viewrating.asp?drug=20406&name=PREVACID&page=2
I started taking Prevacid and Xanax and was attributing the very painful headaches to Xanax (never had headaches in my life) after a trip to the ER for what I thought was a heart attack, had pulpatations, etc. I,too, just feel weird but thought that too was from the Xanax. I'm so glad I found this site and will try to not take Prevacid for a few days.
One question, though, will the symptoms of gerd return? And is there an over-the-counter substitute for Prevacid that works as well? Tried Prilosec - didn't get any relief. Does any one feel that the doctors don't take these symptoms seriously enough? Most of the time I feel so sickly that I can hardly function and am worried about a much more serious problem.
Many years ago, I started taking the prescription version of Previcid for acid reflux. It worked well. Eventually, an over-the-counter, version, Prilosec came out and my insurance company (Anthem) told me to switch (so that they wouldn't have to pay). A few years ago I started buying the cheaper generics (omeprazole) from Walgreens and Costco. These worked just as well.
About two weeks ago, I saw that Previcid was now over-the-counter so I tried some. The first day was fine, the second day was when a very nasty headache started. I rarely get headaches. I stopped the Previcid on the third day and switched back to Prilosec. Two days later the headache was gone.
Yesterday, I decided to try the Previcid again to see if the headaches were coincidental. No problems yesterday. Today, I'm in serious pain - hence the web search.
Tomorrow, I'll pitch the remaining Previcid and go back to Prilosec.
Admittedly, my personal research is not scientific (no "blind" testing), but the headaches are too severe for any more experiments.
My wife sent me this site. I've been taking prevacid for about a year and a half, and have had great results. I've suffered from acid reflux since i was a teenager. I'm now 40. But about 3 months ago, i started getting really bad headaches. I figured it was sinuses and ignored it for a while. It only got worse. I have to wear earplugs all the time because i'm so sensitive to sound and light.(and i have a 2 and a 1 year old). Mri showed nothing, eyes have been checked, went to allergist. So far nothing. So i'm quitting the prevacid, and i'll see how it goes. I hope it works, as the headaches can be incapacitating. If any of you have any other ideas, please let me know. Thanks
You have responded to an old, outdated thread from 2007. The people who originally posted these comments may very well have moved on. Rather than reply to an old thread, we recommend that people start a new topic to discuss the subject anew. To do that, please click on the green "Post a Question" button at the top of the page. This will get your post the attention it deserves. Thank you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.